Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 11, NWS Houston/Galveston, TX

August 29, 2012Chambers County, Galveston County, Texas

NWS Houston/Galveston, TX issued this wind advisory at Aug 29, 2012, 10:37 AM CDT for Chambers County, Galveston County, Texas. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2012, 10:37 AM CDT (15:37 UTC)
Expired
Aug 29, 2012, 8:00 PM CDT
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Chambers County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 33 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 180 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
180 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WWUS74 KHGX 291537
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1037 AM CDT WED AUG 29 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
GALVESTON CHAMBERS COUNTIES...

.INCREASING WINDS WILL OCCUR TODAY DUE TO THE INTERACTION BETWEEN
HIGH PRESSURE OVER WESTERN TEXAS AND HURRICANE ISAAC OVER
SOUTHEASTERN LOUISIANA. WINDS WILL INCREASE THIS MORNING TO
BETWEEN 20 AND 30 MPH AND POSSIBLY GUST TO 35 MPH THIS AFTERNOON.
THE WINDS ARE EXPECTED TO GRADUALLY DIMINISH TONIGHT AND THURSDAY.

TXZ214-238-300100-
/O.NEW.KHGX.WI.Y.0011.120829T1537Z-120830T0100Z/
CHAMBERS-GALVESTON-
INCLUDING THE CITIES OF...ANAHUAC...FRIENDSWOOD...GALVESTON...
LEAGUE CITY...MONT BELVIEU...TEXAS CITY...WINNIE
1037 AM CDT WED AUG 29 2012

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...TODAY AND THIS EVENING.

* WINDS...NORTH 20 TO 30 MPH TODAY BECOMING NORTHWEST AND
  DIMINISHING TO 15 TO 25 MPH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Aug 29, 10:25 AM CDT, 12 minutes earlier.

Area forecast discussion, Aug 29, 10:25 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1025 AM CDT WED AUG 29 2012

.DISCUSSION...
ISAAC WILL BE AN INFLUENCE ON WINDS AND TEMPERATURES ACROSS SE TX
TODAY. AT 15Z THE STORM WAS LOCATED JUST INLAND ALONG THE SE LA
COAST. RAIN BANDS OVER THE WEST SIDE OF THE STORM WERE MOVING
ACROSS SW LA AND WERE NOT MOVING INTO SE TX OR THE UPPER TX
COASTAL WATERS AS YET. DO EXPECT ISOLATED BANDS TO POSSIBLY WORK
THEIR WAY INTO THE EASTERN COUNTIES LATER TODAY. THE MAIN IMPACTS
TO THE AREA WILL BE THE WINDS OVER THE FAR SOUTHEASTERN COUNTIES
DUE TO THE INCREASING PRESSURE GRADIENT...AND TEMPERATURES
REACHING INTO THE UPPER 90S DUE TO THE SUBSIDENT FLOW ALOFT OVER
THE WESTERN COUNTIES.

WINDS AT KGLS WERE ALREADY REACHING INTO ADVISORY CRITERIA.
EXPECT BOTH GALVESTON AND CHAMBERS COUNTIES TO HAVE WINDS 20 TO 30
MPH THROUGHOUT THE DAY AND ISSUED A WIND ADVISORY FOR THESE
COUNTIES. WILL KEEP AN EYE OUT FOR ANY INCREASING WINDS FURTHER
INLAND AND MAY UPDATE THE ADVISORY LATER TODAY.

TEMPERATURES AT KCLL REACHED TO 100 YESTERDAY. SINCE THE CLOUD
COVER MAY INCREASE A BIT...WILL GO WITH UPPER 90S OVER THE WESTERN
SET OF COUNTIES AND MID 90S IN THE CENTRAL AREAS. AN INCREASING
CLOUD COVER AND ISOLATED SHOWERS SHOULD KEEP TEMPERATURES EAST OF
THE INTERSTATE 45 CORRIDOR DOWN INTO THE LOWER 90S.

40

&&

.MARINE...
ISSUED AN UPDATE TO THE TIDE FORECAST. TIDE LEVELS IN GALVESTON
BAY WERE ALREADY A FOOT BELOW NORMAL...AND THE RISK OF VESSEL
GROUNDINGS MAY INCREASE DURING LOW TIDE TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      98  76  96  76  96 /  10  10  20  10  10
HOUSTON (IAH)              94  76  95  78  94 /  20  20  40  20  20
GALVESTON (GLS)            91  81  91  82  91 /  20  30  40  30  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: CHAMBERS...GALVESTON.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT THURSDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...40
AVIATION/MARINE...47
Hazardous weather outlook, Aug 29, 5:36 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
536 AM CDT WED AUG 29 2012

TXZ163-164-176>179-195>200-210>214-226-227-235>238-301045-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
536 AM CDT WED AUG 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

GUSTY NORTH WINDS ARE EXPECTED TODAY IN RESPONSE TO HURRICANE
ISAAC MOVING INLAND ACROSS LOUISIANA. SUSTAINED WINDS OF 15 TO 20
MPH ARE EXPECTED WITH GUSTS TO 25 TO 30 MPH. THE HIGHER GUST
VALUES ARE EXPECTED ACROSS AREAS ALONG AND EAST OF INTERSTATE 45.
A WIND ADVISORY MAY BE REQUIRED FOR THESE AREAS LATER TODAY OR
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS OUR
EASTERN COUNTIES AS ISAAC CONTINUES TO MOVE INLAND ACROSS
LOUISIANA. REFER TO STATEMENTS FROM THE NATIONAL HURRICANE CENTER
FOR THE LATEST INFORMATION ON ISAAC.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 10:17 PM CDTSmall Craft Advisory for Hazardous SeasHGX6 hr
Aug 29, 4:36 AM CDTSmall Craft AdvisoryHGX30 hr
Aug 29, 12:22 PM CDTLow Water AdvisoryHGX28 hr

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.